Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Full signature invariants for $L_0(F(t))$

Author: Stefan Friedl
Journal: Proc. Amer. Math. Soc. 133 (2005), 647-653
MSC (2000): Primary 18F25; Secondary 57M27
Published electronically: October 7, 2004
MathSciNet review: 2113910
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $F/\mathbb{Q} $ be a number field closed under complex conjugation. Denote by ${L}_0(F(t))$ the Witt group of hermitian forms over $F(t)$. We find full invariants for detecting non-zero elements in ${L}_0(F(t))\otimes \mathbb{Q} $. This group plays an important role in topology in the work done by Casson and Gordon.

References [Enhancements On Off] (What's this?)

  • [CG86] A. Casson, C. Gordon, Cobordism of classical knots, Progr. Math., 62, À la recherche de la topologie perdue, 181-199, Birkhäuser Boston, Boston, MA (1986). MR 0900252
  • [CF64] P. E. Conner and E. E. Floyd, Differentiable periodic maps, Ergebnisse der Mathematik und ihrer Grenzgebiete, N. F., Band 33, Academic Press Inc., Publishers, New York; Springer-Verlag, Berlin-Göttingen-Heidelberg, 1964. MR 0176478
  • [F03] S. Friedl, Eta invariants as sliceness obstructions and their relation to Casson-Gordon invariants, Preprint (2003)
  • [K65] Michel A. Kervaire, On higher dimensional knots, Differential and Combinatorial Topology (A Symposium in Honor of Marston Morse), Princeton Univ. Press, Princeton, N.J., 1965, pp. 105–119. MR 0178475
  • [L93] Serge Lang, Algebra, Addison-Wesley Publishing Co., Inc., Reading, Mass., 1965. MR 0197234
  • [L69] J. Levine, Knot cobordism groups in codimension two, Comment. Math. Helv. 44 (1969), 229–244. MR 0246314,
  • [L84] R. Litherland, Cobordism of satellite knots, Contemp. Math. 35, Amer. Math. Soc., Providence, RI: 327-362 (1984). MR 0780587 (86k:57003)
  • [R98] Andrew Ranicki, High-dimensional knot theory, Springer Monographs in Mathematics, Springer-Verlag, New York, 1998. Algebraic surgery in codimension 2; With an appendix by Elmar Winkelnkemper. MR 1713074

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 18F25, 57M27

Retrieve articles in all journals with MSC (2000): 18F25, 57M27

Additional Information

Stefan Friedl
Affiliation: Department of Mathematics, Ludwigs-Maximilian University, Theresienstrasse 39, 80333 München, Germany
Address at time of publication: Department of Mathematics, Rice University, 6100 Main Street, Houston, Texas 77005

Keywords: $L$--groups, knot theory.
Received by editor(s): June 3, 2003
Received by editor(s) in revised form: October 9, 2003
Published electronically: October 7, 2004
Communicated by: Lance W. Small
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society